|| Checking for direct PDF access through Ovid
Immune checkpoint inhibitors have improved survival in numerous advanced malignancies, but are associated with a number of immune-related adverse events, including endocrinopathies. Endogenous Cushing’s syndrome (CS) is a rare disorder resulting from exposure to high levels of circulating cortisol. CS can be caused either by adrenal cortex tumors or hyperplasia or by pituitary or extra-pituitary tumors over-secreting ACTH (known as ACTH-dependent CS). We report the first case of transient ACTH-dependent CS, which appeared after combined ipilimumab and nivolumab therapy. Our patient presented typical clinical features of CS after three infusions of combined therapy, high serum and daily urinary free cortisol, and high serum ACTH levels. Pituitary MRI showed an enlargement of the pituitary gland suggesting ACTH secretion of pituitary origin, which was confirmed by inferior petrosal sinus sampling. The pituitary findings were preceded by thyroiditis. The evolution was characterized by spontaneous CS regression and subsequent appearance of severe corticotroph deficiency consistent with destructive hypophysitis. Immunotherapy is a novel cause of CS.